How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 3116
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

Last year at this same time I started having horrible

Customer Question

Last year at this same time I started having horrible diarrhea. It got to a point that on my cruise I couldn't contain it and was soiling the bed. I am. Type 1 diabetic on immunosuppressive therapy for kidney transplant. I also participate in a Daniel fast where dairy and white bread and other foods are discontinued. It has been 5 days since I started. I am going on the same cruise again in a few days and can't go this way. Please help. Should I go to ER?
Submitted: 10 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 10 months ago.

Hi,

Im sorry to hear about your symptoms. Since you are on immunosuppressive therapy for your kidney transplant, it is VERY likely that you could have developed an infection in your intestines which other people usually dont. You could have an infection like Giardiasis, Isospora etc but at the same time you could also have an infection by other common organisms like E.Coli. regardless of the type of infection, since the diarrhea is continuing and not improving, you should definitely see your doctor or if you are dehydrated currently then you would have to go to the ER and have this evaluated. You would need tests on your stool to rule out an infection which would consist of Stool analysis and culture. At the same time you may need to be started on antibiotics to control the diarrhea. I wouldnt advise using OTC imodium simply because if this is infectious diarrhea then imodium would make the situation worse.

Now i would suggest that you hydrate yourself as much as possible and DEFINITELY seek medical attention to counter these symptoms.

I hope I have been helpful and this answers your query. Please remember to assign a feedback rating so JA will compensate me for my time. You are free to ask follow-up questions thereafter at no charge although any bonuses would be appreciated. Please allow up to 24 hours for a follow-up response if I am signed off.

If, for some reason, you are not satisfied with the answer, I would appreciate knowing why so that I can try to clear up any misunderstanding that may have taken place and still earn a positive rating from you. Finally, you may request me in the future by beginning the question with "THIS IS FOR Dr. Muneeb Ali".

Thank you for using Just Answer.

Expert:  Dr. Muneeb Ali replied 10 months ago.

If you are satisfied, Please leave a POSITIVE rating by clicking on the stars below, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating.

Expert:  Dr. Muneeb Ali replied 10 months ago.

Do you have any more questions?

If you are satisfied, Please leave a POSITIVE rating by clicking on the stars below, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating.